MAUDE Adverse Event Report: Terumo Philippines Corporation SurGuard3 Safety Hypodermic Needle; NEEDLE, HYPODERMIC, SINGLE LUMEN

Terumo Philippines Corporation SurGuard3 Safety Hypodermic Needle; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number SG3+2213
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Localized Skin Lesion (4542); Nodule (4551); Injection Site Reaction (4562)
Date of Event 06/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo received the following information: it was reported that on 09-jun-2026, gilead was notified by a healthcare professional in the united states that a patient developed injection site reactions after administration of yeztugo.The patient developed a quarter-sized lesion on the left side and a pea-sized nodule on the right.The right-side reaction resolved; however, the left progressed to a red circular lesion with a yellow center and a visible puncture site.The patient was treated with antibiotics, with additional treatment planned.The patient's condition and treatment was not reported.
 
Additional Manufacturer Narrative
D4: lot number: requested, unknown d4: expiration date: unknown due to unknown lot number d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted h4: device manufacture date: unknown due to unknown lot number e3: occupation: gilead qa the actual sample was not available for evaluation; therefore, we were unable to determine the details of the actual condition of the sample.Since the lot number is unknown, an evaluation was not performed.The associates that were tasked to perform specific functions throughout the manufacturing process undergo training and qualification.Our sg needles were assembled using an automated machine with validated parameters.During the needle assembly process, the needles are adhered to the hub with an adhesive agent and lubricant for smooth needle penetration.This is done by dipping the needle into a tray with silicone.We have an air-blowing process to remove silicone inside the cannula during dipping.After this process, the needles will again pass through a series of air blowing to ensure the removal of any remaining excess silicone on the cannula.We have an automatic needle tip inspection system during needle assembly that can detect and automatically reject damaged needle tips more than 40 micrometer.Dummy checks are performed on these sensors twice a week to ensure the accuracy of the inspection system.Our product's stainless needle is coated with a lubricant and adhered to the device using a highly viscous adhesive or bonding agent.The device is non-toxic and does not contain any toxins or harmful substances that are poisonous and does not contain components made of natural rubber latex.It is also pyrogen-free and therefore does not contain any drug impurity that, when injected into the bloodstream, may cause fever.The sg3 needle is individually packed in a blister to keep the product sterile.Our products meet iso 7864 standards, including limits for acidity, alkalinity, and extractable metals.We comply with the requirements of iso 10993 for testing and determining the biocompatibility of the needles.During the cannula inspection, the supplied cannula raw material has undergone an overall inspection.Defective samples found will be segregated and discarded accordingly.If any unusual cannula condition is found, a nonconformity report shall be issued.No nonconformity report was noted on the involved cannula lots.Qc conducts monthly physical and chemical tests on sterile products using the physicochemical test.The test items include acidity/alkalinity tests, extractable metals, and metal traces such as cadmium, lead, iron, zinc, and tin.Visual in-process inspections are conducted during the manufacturing process to inspect for burrs or bent points, tip damage, and foreign material in the product.We perform the cannula penetration test during needle assembly and the dental dam test during the sg assembly process to check the condition of the needle tip.Our finished products undergo bacterial endotoxin level testing to ensure they are free of bacterial endotoxin.All finished products undergo electron beam sterilization.The absorbed dose is measured for every sterilization batch.As part of our microbiological testing, sterility tests were conducted on our sg3 products every quarter.Additionally, a stability test inspection was performed, which included an annual sterility test starting from the production date until the fifth year.We have set cleaning frequencies in the area, including machines, tools, and equipment, to ensure the cleanliness and quality of products.We perform product confirmation when changes are made in the machine, such as machine start-up, after machine maintenance, after machine adjustment/troubleshooting, after power fluctuation, after validation/sampling, lot change/type change, and after machine cleaning, to ensure that the product is in good condition.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.Further assessment of the test confirmation covering 6 months of data related to sterility concerns was conducted, and the following data were verified: sterility trend and lal results- the sterility test monitoring results from april 2025 to march 2026 demonstrate that the product is reliably free of viable microorganisms.This confirms that the established sterility assurance level (sal) verification dose of sal 10² and the sal 6 sterilization dose, as specified by iso 11137-1, remain appropriate and effective to ensure product sterility.E-beam sterilization results - the data presented below demonstrate that the absorbed dose for the sg3 products consistently meets the required specifications.All data are within the specification limit.A comprehensive risk assessment of the chemical characterization and toxicological data concerning the biological safety of each raw material used in the device was performed.It was concluded that sufficient information exists to provide a realistic level of assurance regarding the biocompatibility of the finished device, and that its materials are safe within their normal intended clinical use.The results are detailed in the biological evaluation report for the terumo surguard3 safety hypodermic needle (tr-220805-02 rev.2), approved on november 25, 2025.The supplied cannula raw material is tpc inspected, wherein the overall visual condition of the cannula has been checked.No records were checked since the lot number is unknown.From the previous two fiscal years to the present, we received a total of 34 out of 33 adverse event complaints.Based on the results of our investigation, the root cause of the complaint could not be identified as being related to our product or manufacturing process.As the lot is unknown, no retention samples and records have been confirmed.However, our sg3 needle is non-toxic and does not contain any toxins or poisonous substances.It is also free of pyrogens, which means it contains no substances that can cause fever when injected into the bloodstream.Our needles follow the requirements set by iso 7864 and iso 10993.We routinely test our products before shipment to ensure that these specifications are met.Every lot is tested for the presence of bacterial endotoxin to ensure that our products are safe to use and will not cause any harm.We also have monthly physicochemical tests to check for metal and alkaline traces.Cleanliness is maintained inside the production area to ensure that the products are free from foreign material contamination.All finished products are sterilized using the electron beam sterilization process, and qc performs outgoing inspection before shipment to ensure the overall condition of the needles.Additionally, sterility tests are conducted quarterly for microbiological testing and annually for stability test inspections.These confirm the effectiveness of our sterilization process.Please refer to section h10 for the related importer report number.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
SurGuard3 Safety Hypodermic Needle
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
Terumo Philippines Corporation
124 east main avenue
laguna technopark
biñan laguna, 4024
RP  4024
Manufacturer (Section G)
Terumo Philippines Corporation
124 east main avenue
laguna technopark
biñan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
+1(949)989-0491
MDR Report Key50541706
Report Number3003902955-2026-00084
Device Sequence Number21195019
Product Code FMI
UDI-Device Identifier14806017510746
UDI-Public(01)14806017510746
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG3+2213
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2026
Initial Report FDA Received Date09/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Yeztugo Injection
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown